Arizona, 2015Heavy Rain in Arizona, June 5, 2015
June 5, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produce heavy rain in and around Page.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produce heavy rain in and around Page.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 5, 9:00 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 5, 9:00 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST FRI JUN 5 2015
.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL
INTERACT WITH INCREASED MOISTURE ACROSS ARIZONA TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH SATURDAY.
SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS EASTERN ARIZONA. A
DRIER AND WARMER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA ON
SUNDAY AND MONDAY BEFORE UNSETTLED CONDITIONS DEVELOP AGAIN BY THE
MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...THE CURRENT FORECAST APPEARS ON TRACK. TROPICAL
MOISTURE IS STREAMING ACROSS ARIZONA AND THE COMBINATION OF DAYTIME
HEATING AND DYNAMICS RELATED TO LOW PRESSURE OVER SOUTHERN
CALIFORNIA SHOULD RESULT IN SHOWERS AND THUNDERSTORMS. A FEW
THUNDERSTORMS POSSIBLY SEVERE SO STAY IN TOUCH.
MOISTURE CONTINUES TO SPREAD NORTHWARD ACROSS ARIZONA THIS MORNING
AHEAD OF A LARGE CLOSED LOW JUST NEARING LOS ANGELES. DEW POINTS IN
THE MID TO UPPER 40S HAVE SPREAD TO THE UTAH BORDER FROM AROUND PAGE
EASTWARD. SHOWERS AND SOME EMBEDDED THUNDER TODAY WILL FAVOR AREAS
GENERALLY FROM PAYSON TO THE GRAND CANYON EASTWARD.
SATELLITE TRENDS SHOW THINNING CLOUD COVER BEHIND THE MAIN
MOISTURE PLUME THAT IS NOW HEADING EAST OF ARIZONA. FURTHER
DESTABILIZATION SHOULD OCCUR THIS AFTERNOON WITH ENOUGH DAYTIME
HEATING IN THE PRESENCE OF GRADUAL COOLING ALOFT FROM THE
APPROACHING LOW. THUS EXPECT AN INCREASE IN CONVECTIVE ACTIVITY
THIS AFTERNOON AND EVENING CONTINUING TO FAVOR AREAS FROM PAYSON TO
GRAND CANYON EAST. IN ADDITION TO MOISTURE AND INSTABILITY, THE WIND
SHEAR PROFILE ALOFT WILL FAVOR THE DEVELOPMENT OF A FEW ORGANIZED
STRONG TO POSSIBLY SEVERE STORMS THROUGH SATURDAY MORNING. THE
THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTHWARD TO THE FOUR
CORNERS AND UTAH BORDER WITH QUARTER SIZE HAIL AND STRONG WINDS
BEING THE MAIN THREATS.
THE UPPER LOW WILL MOVE INTO SOUTHERN NEVADA ON SATURDAY WITH DRIER
AIR PUSHING EASTWARD AND DECREASING SHOWER AND THUNDERSTORM
ACTIVITY THROUGH THE DAY. SUNDAY AND MONDAY WILL BE MOSTLY DRY
WITH THE EXCEPTION OF CONTINUED RAIN CHANCES IN THE WHITE
MOUNTAINS.
ADDITIONAL MOISTURE FROM TROPICAL SYSTEM BLANCA MOVES INTO
SOUTHERN ARIZONA EARLY NEXT WEEK KEEPING LOW CHANCES FOR SHOWERS
OR STORMS IN SOUTHERN PORTIONS OF THE FORECAST AREA. IT DOESN'T
APPEAR TO GET PULLED NORTH UNTIL POSSIBLY WEDNESDAY OF NEXT WEEK
WHEN YET ANOTHER PACIFIC TROUGH MOVES THROUGH THE REGION.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT SHOWERS TO SPREAD NORTHWARD
OVER THE NEXT 24 HOURS CAUSING MVFR TO IFR CIGS AND VIS ACROSS MUCH
OF THE REGION. THE GREATEST CHANCES FOR SHRA/TSRA IS EAST OF A KPAN-
KFLG-KPGA LINE. FROM 18Z-03Z...A FEW THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING UP TO 1.0 INCH HAIL AND WIND GUSTS NEAR 50KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE TODAY WITH GOOD
CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTHERN
ARIZONA...WITH THE GREATEST COVERAGE LIKELY OVER THE EASTERN ZONES
OF THE DISTRICT. A FEW OF THESE STORMS MAY BE SEVERE...WITH UP TO
1.0 INCH HAIL AND WIND GUSTS AS HIGH AS 60 MPH. ON SATURDAY...DRIER
AIR IS EXPECTED TO PUSH IN FROM THE WEST...CAUSING DECREASING
CHANCES FOR SHOWERS THROUGHOUT THE DAY.
SUNDAY THROUGH TUESDAY...TEMPERATURES WILL BE ON THE RISE AS DRIER
AIR SETTLES IN ACROSS NORTHERN ARIZONA. ON TUESDAY...ANOTHER STORM
WILL BRING MORE MOISTURE AND HIGHER CHANCES FOR SHOWERS AND
THUNDERSTORMS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...MCCOLLUM/MCS
AVIATION...BOHLIN/MAS
FIRE WEATHER...MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 5, 4:00 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 AM MST FRI JUN 5 2015
AZZ004>018-037>040-060700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
400 AM MST FRI JUN 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL
INTERACT WITH INCREASED MOISTURE ACROSS NORTHERN ARIZONA TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT. ACTIVITY IS EXPECTED TO BE MOST NUMEROUS EAST OF A
PAYSON TO GRAND CANYON LINE. IN ADDITION...STRONG VERTICAL WIND
SHEAR WILL LEAD TO THE POTENTIAL FOR SOME STRONG TO POSSIBLY
SEVERE STORMS FROM THIS AFTERNOON THROUGH SATURDAY MORNING. THIS
THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTH TO THE FOUR
CORNERS REGION AND UTAH BORDER. WIND GUSTS IN EXCESS OF 60 MPH
AND HAIL IN EXCESS OF 1.0 INCH IN DIAMETER ARE POSSIBLE WITH THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOW PRESSURE MOVES INTO NEVADA ON SATURDAY WITH DRIER AIR
SPREADING EASTWARD AND DECREASING SHOWERS AND STORMS THROUGH THE
DAY. DRIER CONDITIONS RETURN SUNDAY THROUGH EARLY NEXT
WEEK...THOUGH THERE IS POTENTIAL FOR ADDITIONAL MOISTURE OF
TROPICAL ORIGIN TO IMPACT NORTHERN ARIZONA BY THE MIDDLE OF NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Coconino
- When
- June 5, 12:20 PM MST to 12:50 PM MST
- Where
- Coconino County, 0.55 mi W of Page to 5.81 mi E of (Pga)page Arpt
- Reported by
- Trained Spotter
- Coordinates
- 36.920, -111.480
Heavy rain from a thunderstorm caused water and mud to run over Highway 89 near Glen Canyon Bridge. The north bound lane was briefly closed (Estimated time).
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Colorado, June 5, 2015$30,000 · EF2 · 1 event
- Heat in Oklahoma, June 5 to 9, 201510 injured · 5 events
- Flash Flooding and Flood in Kansas, June 5, 2015$100,000 · 68 kt wind · 4 events
- Flash Flooding and Hail in Utah, June 5 to 6, 2015$75,000 · 1 in hail · 10 events
- Flooding and Hail in California, June 5 to 9, 2015$65,000 · 0.75 in hail · 7 events
- Tornadoes and Hail in Colorado, June 5, 2015EF1 · 9 events
- Tornado and Hail in Nevada, June 5, 2015EF1 · 3 events
- Damaging Winds in Pennsylvania, June 5, 2015$14,000 · 50 kt wind · 8 events
- Hail and Damaging Wind in New Mexico, June 5, 2015$15,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Montana, June 5, 20152.75 in hail · 9 events
- Tornadoes and Flash Flooding in Colorado, June 5, 2015EF0 · 9 events
- Tornadoes and Flash Flood in Kansas, June 5 to 6, 2015$1,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590602.